| Model Number |
606-S155X |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/25/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Based on the visual analysis on the photos received for this complaint, it can be determined that the body of the prowler select lpes has two compressed conditions near to the distal body.Only a part of the device was shown in the pictures.No other damages could be noted.A manufacturing record evaluation (mre) was performed for the finished device 30499442 number, and no non-conformances related to the malfunction were identified.The reported condition ¿catheter (body/shaft)- obstructed-in patient with loss of mc cerebral target position¿ could not be evaluated based on the pictures, however the compressed condition noted on the mc may contribute to this failure.The mre suggests that the failure reported by the customer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed once the device returns for analysis.Complaint trends are monitored on a monthly basis as part of the company post market surveillance.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2021-00518.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported by the field, during a stent-assisted coil embolization of aneurysms, the delivery wire of an enterprise 4.5mmd x 22mml with no distal tip (enc452200 , 6357987 ) was not able to arrive at distal of a prowler select lpes microcatheter (606s155x, 30499442).The microcatheter was removed.It was found to be kinked, switched to another one.The enterprise stent was impeded and could not advance anymore during its delivery to microcatheter.The physician inspected and observed the stent had released in y connector, withdrew the device, found the delivery wire was broken.Changed to another stent to complete the surgery.There was no patient injury.Pictures have been provided.
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Section b5: additional information received indicated that the introducer was fully seated and secured in the hub.They were able to torque the device.There was no evidence of physical material within the devices.No other devices were successfully used with the concomitant device after the encountered resistance.The prowler mc was removed with the enterprise and not used to complete the procedure.No additional intervention was needed to remove the device from the patient.The event did not cause prolongation during the procedure.There were no damages to the prowler select.It is unknown if the replacement stent was of the same size as the original one.There was resistance felt within the mc.There was no evidence of fragments remaining in the patient.The distal tip of the enterprise was not re-shaped prior to use.No excessive force was applied to the device.Adequate flush was maintained through the devices.Treatment was to a basilar artery apical aneurysm.
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a stent-assisted coil embolization of aneurysms, the delivery wire of an enterprise 4.5mmd x 22mml with no distal tip (enc452200 , 6357987 ) was not able to arrive at distal of a prowler select lpes microcatheter (606s155x, 30499442).The microcatheter was removed.It was found to be kinked, switched to another one.The enterprise stent was impeded and could not advance anymore during its delivery to microcatheter.The physician inspected and observed the stent had released in y connector, withdrew the device, found the delivery wire was broken.Changed to another stent to complete the surgery.There was no patient injury.Additional information received indicated that the introducer was fully seated and secured in the hub.They were able to torque the device.There was no evidence of physical material within the devices.No other devices were successfully used with the concomitant device after the encountered resistance.The prowler mc was removed with the enterprise and not used to complete the procedure.No additional intervention was needed to remove the device from the patient.The event did not cause prolongation during the procedure.There were no damages to the prowler select.It is unknown if the replacement stent was of the same size as the original one.There was resistance felt within the mc.There was no evidence of fragments remaining in the patient.The distal tip of the enterprise was not re-shaped prior to use.No excessive force was applied to the device.Adequate flush was maintained through the devices.Treatment was to a basilar artery apical aneurysm.Based on the visual analysis on the photos received for this complaint, it can be determined that the body of the prowler select lpes has two compressed conditions near to the distal body.Only a part of the device was shown in the pictures.No other damages could be noted.A manufacturing record evaluation (mre) was performed for the finished device 30499442 number, and no non-conformances related to the malfunction were identified.A non-sterile unit prowler select lpes was returned to cerenovus for evaluation.Cerenovus conducted a visual inspection, dimensional examination, and functional test of the returned device.During the visual analysis it was observed that the device has a compressed condition at 54 inches from the proximal end.No other damages or anomalies were observed during the visual analysis.During the functional test, slight resistance was felt during the advancement through the compressed section.The prowler select lpes was flushed using a lab sample syringe, after that, a lab sample guide wire was inserted in the microcatheter, it was advance until it came out from the distal tip, slight resistance was felt during the advancement at the compressed section.This condition could be related to the customer complaint regarding ¿catheter (body/shaft) - obstructed-in patient with loss of mc cerebral target position¿.The id and od of the prowler select lpes microcatheter were measure and they were found within specification.Based on the results obtained during the analysis, the customer complaint was confirmed since during the functional test, slight resistance was felt during the advancement through the compressed section, the resistance noted could be related to the obstructed experience reported by the customer at the procedure time.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Catheter obstructed in patient is a known potential product failure associated with the use of the device.It should be noted that product failure is multifactorial.The instructions for use (ifu) does contain the following recommendations and warnings: if strong resistance is met during manipulation, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the catheter and guidewire as a system.Remove catheter and inspect to verify that is undamaged.Do not use a catheter that has been damaged in any way.Damaged catheters may rupture causing vessel damage or tip detachment during the procedure.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.